Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 51, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 9, 2004, 5:25 PM CDT for La Salle County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 9, 2004, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County La Salle County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 092227
FFWCRP
TXC283-100030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
525 PM CDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN LA SALLE COUNTY IN TEXAS
* UNTIL 730 PM CDT
* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN 6 MILES SOUTHEAST OF COTULLA...MOVING NORTHEAST AT
25 MPH. TWO TO FOUR INCHES OF RAINFALL HAVE FALLEN IN THE PAST HOUR
OVER WESTERN LA SALLE COUNTY WITH AN ADDITIONAL 1 TO 3 INCHES
POSSIBLE.
* SOME LOCATIONS AFFECTED INCLUDE...
ARTESIA WELLS...
COTULLA...
ENCINAL
MILLET...
WOODWARD...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CORPUS CHRISTI.
LAT...LON 2862 9937 2862 9898 2822 9899 2808 9899
2809 9938
$$
94/MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:10 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 9, 3:10 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 310 PM CDT WED JUN 9 2004 .SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...UPPER TROF SHOWING UP NICELY ON WATER VAPOR IMAGERY THIS AFTERNOON WILL CONTINUE A SLOW EASTWARD PROGRESSION THROUGH THE EVENING AND OVERNIGHT. COMPLICATED FORECAST WITH RESPECT TO RAINFALL POTENTIAL THROUGH THE NEXT SEVERAL HOURS. AREA RADARS SHOWING AN INCREASE IN ACTIVITY AND EXPECT THIS TREND TO CONTINUE THROUGH THE EVENING HOURS. MUCH MORE FAVORABLE UPPER DYNAMICS COMING INTO PLAY THIS AFTERNOON AS SEVERAL SHORTWAVES BEING ADVECTED ACROSS THE AREA ALONG WITH DEEP TROPICAL MOISTURE CONTINUING TO BE ADVECTED INTO SOUTH TEXAS. WILL GO AHEAD AND EXTEND FLOOD WATCH THROUGH MIDNIGHT AND MAKE SOME MODIFICATIONS TO THE COUNTIES. BULK OF PRECIP SHOULD BEGIN TO MOVE TO THE EAST OF THE AREA OVERNIGHT HOWEVER ABUNDANT MOISTURE WILL REMAIN IN PLACE WITH LITTLE CAPPING FOR TOMORROW. WILL CONTINUE WITH CHC POPS FOR POSSIBLE AFTERNOON CONVECTION ALONG SEABREEZE...ALTHOUGH UPPER DYNAMICS WILL BE LESS FAVORABLE. WENT A LITTLE COOLER THAN GUIDANCE FOR LOWS AND CLOSE FOR HIGHS. WILL UPDATE FFA FOR NEW COUNTIES SHORTLY. OVER THE WATERS...WILL HAVE SCEC FOR BAYS AND SCA FOR NEAR/OFFSHORE WATERS FOR WINDS/SEAS. && .LONG-TERM (FRIDAY THRU WEDNESDAY)...BOTH ETA/GFS PROG A WEAK UPPER RIDGE AXIS/DECREASING PW VALUES OVR THE CWFA FRI/SAT. ANTICIPATE ISOLD CONVECTION MAINLY OVR THE ERN CWFA FRI...WITH NO SIGNIFICANT ACTIVITY SAT. UPPER DISTURBANCES ARE PROGD TO MOVE ACRS THE PLAINS SAT/SUN. THE GFS PROGS A CORRESPONDING UPPER TROUGH TO MOVE OVR THE GULF BY EARLY NEXT...THUS PLACING THE CWFA IN THE UPPER SUBSIDENT REGION. THE CANADIAN PROGS A RELATIVELY ZONAL SOLN. HWR...THE ECMWF PLACES THE TROUGH OVERHEAD. WL DIFFER TO THE DRIER SOLUTION FOR NOW. EXPECT SEAS TO REMAIN BELOW SCA DRG THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 88 76 90 77 / 70 40 20 20 10 VICTORIA 74 88 75 90 75 / 80 40 20 20 10 LAREDO 77 97 78 99 78 / 50 20 10 05 05 ALICE 74 91 75 93 76 / 70 40 20 20 10 ROCKPORT 77 86 77 88 78 / 70 40 20 20 10 COTULLA 74 94 74 96 75 / 60 20 10 05 05 && .CRP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH TXZ229>234. SCA GMZ250-255-270-275. && 91/JD...SHORT-TERM 87/WC...LONG-TERM
Hazardous weather outlook, Jun 9, 5:24 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 524 AM CDT WED JUN 9 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-101100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 524 AM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH WILL CONTINUE THROUGH 400 PM TODAY ACROSS ARANSAS... CALHOUN...GOLIAD...REFUGIO AND VICTORIA COUNTIES. HEAVY RAINFALL OF AROUND 1 INCH WITH ISOLATED AMOUNTS OF SEVERAL INCHES WILL BE POSSIBLE ACROSS THIS AREA TODAY. STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE ACROSS THE RIO GRANDE PLAINS AND THE WESTERN PORTIONS OF THE COASTAL BEND THIS AFTERNOON AND EVENING. SMALL CRAFT ADVISORIES WILL CONTINUE FOR ALL OF THE COASTAL WATERS DUE TO SOUTHEAST WINDS AROUND 20 KNOTS AND SEAS MORE THAN 7 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN CHANCES WILL DIMINISH THURSDAY INTO FRIDAY AS DRIER AIR PUSHES INTO THE REGION. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE OFFSHORE WATERS ON THURSDAY DUE TO HIGH SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB/JR
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.